Alert archive / Illinois / Wind Advisories in 2010
Wind Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Oct 25, 2010, 3:08 AM CDT for 35 counties in Illinois. It took effect at Oct 26, 2010, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 3:08 AM CDT (08:08 UTC)
- In effect from
- Oct 26, 2010, 7:00 AM CDT
- Expired
- Oct 26, 2010, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS73 KILX 250808 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 308 AM CDT MON OCT 25 2010 ...WINDY CONDITIONS EXPECTED ON TUESDAY... .FOLLOWING THE PASSAGE OF A STRONG COLD FRONT TUESDAY MORNING...WINDY CONDITIONS WILL DEVELOP OVER CENTRAL ILLINOIS. THIS WILL BE DUE TO AN UNUSUALLY INTENSE LOW PRESSURE OVER MINNESOTA. WIND GUSTS MAY REACH 45 MPH IN SOME AREAS. ILZ027>031-036>038-040>051-053-251700- /O.NEW.KILX.WI.Y.0004.101026T1200Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 308 AM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. * TIMING...SOME GUSTS TO NEAR 30 MPH MAY ALREADY OCCUR AROUND SUNRISE AHEAD OF A COLD FRONT...BUT THE HIGHEST GUSTS ARE EXPECTED BEHIND THE FRONT FROM LATE MORNING TO LATE AFTERNOON. * WINDS...GUSTS OF 40 TO 45 MPH ARE LIKELY IN MANY AREAS. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GEELHART
6 follow-up statements
107 WWUS73 KILX 251341 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 841 AM CDT MON OCT 25 2010 ...WINDY CONDITIONS EXPECTED ON TUESDAY... .FOLLOWING THE PASSAGE OF A STRONG COLD FRONT TUESDAY MORNING... WINDY CONDITIONS WILL DEVELOP OVER CENTRAL ILLINOIS. THIS WILL BE DUE TO AN UNUSUALLY INTENSE LOW PRESSURE OVER MINNESOTA. WIND GUSTS MAY REACH 45 MPH IN SOME AREAS. ILZ027>031-036>038-040>051-053-252100- /O.CON.KILX.WI.Y.0004.101026T1200Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 841 AM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. * TIMING...SOUTH WIND GUSTS OF 30 TO 35 MPH WILL ALREADY OCCUR LATE TONIGHT AHEAD OF A COLD FRONT...BUT THE HIGHEST GUSTS ARE EXPECTED BEHIND THE FRONT FROM LATE TUESDAY MORNING TO LATE TUESDAY AFTERNOON WITH SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * WINDS...GUSTS OF 40 TO 45 MPH ARE LIKELY IN MANY AREAS TUESDAY. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GEELHART/KH
994 WWUS73 KILX 252031 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT MON OCT 25 2010 ...WINDY CONDITIONS STILL EXPECTED ON TUESDAY... .A STRONG STORM SYSTEM CURRENTLY DEVELOPING OVER THE PLAINS WILL FURTHER STRENGTHEN AS IT MOVES NORTHEAST TOWARD MINNESOTA. THE TRAILING COLD FRONT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS... WILL MOVE THROUGH CENTRAL ILLINOIS LATE TONIGHT AND EARLY TUESDAY. A STRONG PRESSURE GRADIENT BEHIND THE COLD FRONT WILL CAUSE WINDY CONDITIONS...WITH SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH. OCCASIONAL GUSTS MAY EXCEED 45 MPH. THE WINDS ARE EXPECTED TO DECREASE SOMEWHAT TUESDAY NIGHT...BUT BREEZY CONDITIONS WILL CONTINUE THROUGH MIDWEEK. ILZ052-054>057-061>063-066>068-071>073-260900- /O.EXA.KILX.WI.Y.0004.101026T1200Z-101027T0000Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 331 PM CDT MON OCT 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE DAYLIGHT HOURS ON TUESDAY AFTER THE COLD FRONT PASSES THROUGH. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED...ALONG WITH OCCASIONAL GUSTS ABOVE 45 MPH. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ILZ027>031-036>038-040>051-053-260900- /O.CON.KILX.WI.Y.0004.101026T1200Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...DECATUR 331 PM CDT MON OCT 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT TUESDAY. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR DURING THE DAYLIGHT HOURS ON TUESDAY AFTER THE COLD FRONT PASSES THROUGH. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED...ALONG WITH OCCASIONAL GUSTS ABOVE 45 MPH. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHURCHILL
224 WWUS73 KILX 260756 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 256 AM CDT TUE OCT 26 2010 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED TODAY... .AN UNUSUALLY INTENSE STORM...CENTERED NEAR MINNEAPOLIS EARLY THIS MORNING...WILL RESULT IN STRONG WINDS OVER A LARGE PORTION OF THE MIDWEST TODAY. ILZ027>031-037-038-043>046-055-057-261700- /O.UPG.KILX.WI.Y.0004.101026T1200Z-101027T0000Z/ /O.NEW.KILX.HW.W.0001.101026T1200Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 256 AM CDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR FROM MID MORNING THROUGH MID AFTERNOON...FOLLOWING THE PASSAGE OF A COLD FRONT. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED...ALONG WITH OCCASIONAL GUSTS ABOVE 55 MPH. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME DAMAGE TO TREE LIMBS AND POWER LINES IS LIKELY. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE VERY DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ036-040>042-047>054-056-061>063-066>068-071>073-261700- /O.CON.KILX.WI.Y.0004.101026T1200Z-101027T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 256 AM CDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR FROM MID MORNING THROUGH MID AFTERNOON...FOLLOWING THE PASSAGE OF A COLD FRONT. * WINDS...SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED... ALONG WITH OCCASIONAL GUSTS ABOVE 45 MPH. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GEELHART
402 WWUS73 KILX 261522 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1022 AM CDT TUE OCT 26 2010 ...STRONG AND POTENTIALLY DAMAGING WINDS EXPECTED TODAY... .AN UNUSUALLY INTENSE STORM OVER NORTHERN MINNESOTA TODAY WILL RESULT IN STRONG WINDS OVER A LARGE PORTION OF THE MIDWEST. ILZ027>031-037-038-043>046-055-057-262100- /O.CON.KILX.HW.W.0001.000000T0000Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 1022 AM CDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH MID AFTERNOON. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED... ALONG WITH OCCASIONAL GUSTS OF 45 TO 60 MPH. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME DAMAGE TO TREE LIMBS AND POWER LINES IS LIKELY. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE VERY DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ036-040>042-047>054-056-061>063-066>068-071>073-262100- /O.CON.KILX.WI.Y.0004.000000T0000Z-101027T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1022 AM CDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH MID AFTERNOON. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED... ALONG WITH OCCASIONAL GUSTS OF 40 TO 55 MPH. * IMPACTS...NON SECURE OBJECTS WILL LIKELY BECOME AIRBORNE. SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KH
263 WWUS73 KILX 261957 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CDT TUE OCT 26 2010 ILZ027>031-037-038-043>046-055-057-270000- /O.CAN.KILX.HW.W.0001.000000T0000Z-101027T0000Z/ /O.EXA.KILX.WI.Y.0004.000000T0000Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN-DE WITT-PIATT- CHAMPAIGN-VERMILION-DOUGLAS-EDGAR- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 257 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THE WINDS WILL BEGIN TO DECREASE THIS AFTERNOON AND WILL LIKELY DROP BELOW ADVISORY CRITERIA EARLY THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED...ALONG WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. * IMPACTS...NON SECURE OBJECTS WILL BE BLOWN ABOUT. SOME TREE LIMBS MAY STILL BE BROUGHT DOWN...ESPECIALLY THOSE THAT WERE WEAKENED BY THE PREVIOUS HIGHER WINDS. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS ABOVE 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ILZ036-040>042-047>054-056-061>063-066>068-071>073-270000- /O.CON.KILX.WI.Y.0004.000000T0000Z-101027T0000Z/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...HAVANA...LINCOLN...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON... SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 257 PM CDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THE WINDS WILL BEGIN TO DECREASE THIS AFTERNOON AND WILL LIKELY DROP BELOW ADVISORY CRITERIA EARLY THIS EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED...ALONG WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. * IMPACTS...NON SECURE OBJECTS WILL BE BLOWN ABOUT. SOME TREE LIMBS MAY STILL BE BROUGHT DOWN...ESPECIALLY THOSE THAT WERE WEAKENED BY THE PREVIOUS HIGHER WINDS. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS ABOVE 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHURCHILL
132 WWUS73 KILX 270003 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 703 PM CDT TUE OCT 26 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-270115- /O.EXP.KILX.WI.Y.0004.000000T0000Z-101027T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 703 PM CDT TUE OCT 26 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA ACROSS THE AREA. HOWEVER...GUSTY WINDS WILL DEVELOP AGAIN TOMORROW AND ANOTHER WIND ADVISORY MAY BE NEEDED IN SOME LOCALES. $$ BAK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Oct 25, 2:34 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 25, 2:34 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 234 AM CDT MON OCT 25 2010 .DISCUSSION... ISSUED 230 AM CDT MON OCT 25 2010 EARLIER BAND OF SHOWERS AND STORMS WHICH PUSHED ACROSS THE I-55 CORRIDOR HAS WEAKENED...WITH JUST SCATTERED SHOWERS AND A FEW STORMS LINGERING EAST OF I-57. DRY SLOT AHEAD OF UPPER WAVE PUSHING ACROSS MISSOURI/ARKANSAS HAS SPREAD EAST TO NEAR THE ILLINOIS RIVER. 00Z UPPER AIR ANALYSIS SHOWING 140 KNOT JET PUNCHING ACROSS THE PACIFIC NORTHWEST...WITH UPPER LOW BEGINNING TO TAKE SHAPE OVER SOUTHERN ALBERTA. THIS FEATURE WILL PLAY A MAJOR ROLE IN OUR WEATHER THE NEXT FEW DAYS. MAIN FORECAST CONCERNS INVOLVE SEVERE WEATHER POTENTIAL LATE TONIGHT AND EARLY TUESDAY...FOLLOWED BY WIND SPEEDS LATER TUESDAY INTO MIDWEEK. SHORT TERM...TODAY THROUGH WEDNESDAY... AM PLANNING TO KEEP THE FORECAST DRY FOR TODAY...ALTHOUGH WILL MAKE A LAST MINUTE CALL ON WHETHER OR NOT TO KEEP ANY LINGERING SHOWERS IN THE FAR EAST THIS MORNING. TEMPERATURES NEAR OR ABOVE 80 DEGREES ARE LIKELY IN MANY AREAS OF THE CWA TODAY...EXCEPT A BIT COOLER NORTHWEST OF THE ILLINOIS RIVER. ALL SHORT RANGE MODELS CONTINUE TO INDICATE THE UPPER LOW TO BOMB OUT OVER THE NORTHERN PLAINS AND UPPER MIDWEST TONIGHT AND TUESDAY...REACHING ITS PEAK INTENSITY EARLY WEDNESDAY. INITIAL SURFACE LOW OVER KANSAS/OKLAHOMA TO RAPIDLY LIFT NORTHEAST INTO SOUTHWEST ONTARIO BY LATE TUESDAY EVENING...WHERE IT WILL REMAIN FAIRLY STATIONARY THROUGH WEDNESDAY. IMPRESSIVE JET CORE OF 150 KNOTS TO BE CENTERED OVER THE CWA BY MIDDAY WEDNESDAY. WILL CONTINUE TO LEAN MORE TOWARD THE ECMWF AS IT IS HAS BEEN A BIT MORE CONSISTENT FROM RUN TO RUN. IT ADVERTISES A 20 MB DROP IN PRESSURE DURING THE PROCESS...BOTTOMING OUT AROUND 960 MB OR 28.40 INCHES JUST NORTH OF INTERNATIONAL FALLS MN. EVEN THIS FAR SOUTH...PRESSURES MAY BE LOW ENOUGH TO FLIRT WITH OCTOBER RECORDS. INITIAL CONCERN IS WITH CONVECTIVE POTENTIAL TONIGHT AND EARLY TUESDAY. LOW LEVEL JET OF 40-50 KNOTS AT 925 MB AND NEAR 65 KNOTS AT 850 MB TO SPREAD ACROSS THE CWA THIS EVENING. NARROW SQUALL LINE LIKELY TO SET UP ACROSS MISSOURI/IOWA THIS EVENING AND RACE EASTWARD AHEAD OF THE COLD FRONT ITSELF...WHICH SHOULD CROSS THE AREA TUESDAY MORNING. THE IMPRESSIVE DYNAMICS WITH THIS SYSTEM SHOULD HELP OFFSET THE NORMALLY UNFAVORABLE TIME OF DAY AND RESULT IN SOME SEVERE STORMS AS PART OF THE LINE...WITH AREAS WEST OF I-55 MOST AT RISK TONIGHT AND EAST OF I-55 MONDAY MORNING. PRECIPITATION WILL RAPIDLY END FROM WEST TO EAST ON TUESDAY...WITH FOCUS SHIFTING TO THE WINDS. VERY TIGHT PRESSURE GRADIENT TO RESULT IN WINDY CONDITIONS TUESDAY AND WEDNESDAY...WITH SOME LESSINING IN SPEEDS FOR TUESDAY NIGHT. BUFKIT MOMENTUM TRANSFER INDICATING 35-40 KNOT POTENTIAL AT THE SURFACE ON TUESDAY BEHIND THE FRONT. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR TUESDAY FROM ABOUT I-72 NORTHWARD. SHOULD EASILY REACH 40 MPH GUSTS IN MANY AREAS TO MATCH ADVISORY CRITERIA...BUT SUSTAINED 40 MPH OR GUSTS ABOVE 50 MPH -- WHICH IS WARNING CRITERIA -- APPEARS MORE LIKELY TO OUR NORTH AT THIS TIME. WILL PROBABLY SEE GUSTS NEAR 35 MPH AGAIN ON WEDNESDAY AS WELL. LONG TERM...THURSDAY THROUGH SUNDAY... OCCLUDING CYCLONE EXPECTED TO FINALLY LIFT NORTHEAST ON THURSDAY. STILL WILL SEE SOMEWHAT BREEZY CONDITIONS DUE TO THE PRESSURE CONTRAST WITH A HIGH ACROSS THE PLAINS. THIS HIGH WILL MOVE INTO THE OHIO VALLEY BY FRIDAY. ECMWF AND GFS BOTH SUGGEST A MORE ZONAL FLOW TO DEVELOP THIS WEEKEND...WITH THE NEXT SHORTWAVE AFFECTING THE AREA SATURDAY NIGHT AND SUNDAY. GEELHART && .AVIATION... ISSUED 1245 PM CDT SUN OCT 24 2010...FOR THE 06Z TAFS THE LINE OF STORMS SHOULD MAINLY AFFECT ONLY CMI THROUGH 07Z...THEN PRECIP SHOULD BE DONE FOR THE NIGHT. NEXT ISSUE WILL BE MVFR VIS DUE TO FOG...AND MVFR CIGS DUE TO A SUBSIDENCE INVERSION SETTING UP BEHIND THE LINE OF STORMS. SATELLITE IMAGES ARE NOT SHOWING A SOLID AREA DEVELOPING...BUT SOME SCATTERED BROKEN CIGS MAY DEVELOP IN THE POST STORM AIRMASS. KEPT MVFR VIS THROUGH 13Z/14Z...BUT MAY NOT LAST THAT LONG. MIXING OF BRISK SOUTH TO SW WINDS WILL DEVELOP DURING THE DAY AHEAD OF THE NEXT SYSTEM. WENT WITH SUSTAINED 14-16KT WINDS BY 18Z. THOSE WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD...AS PRECIPITATION APPROACHES FROM THE WEST. WILL INCLUDE A VCSH FOR PIA/SPI AFTER 03Z/04Z. STRONG STORMS WILL HOLD OFF UNTIL AROUND 12Z TUESDAY. SHIMON && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR ILZ027>031- 036>038-040>051-053. &&
Hazardous weather outlook, Oct 24, 3:37 PM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 337 PM CDT SUN OCT 24 2010 ILZ027>030-036-040-251100- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 337 PM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST. DESPITE GOOD UPPER DYNAMICS IN PLACE...THE ATMOSPHERE WILL REMAIN TOO STABLE TO SUPPORT WIDESPREAD SEVERE WEATHER. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL BEFORE DIMINISHING BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT INTO TUESDAY MORNING...BRINGING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL DEVELOP ON TUESDAY. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON...WITH GUSTS IN EXCESS OF 40 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ031-037-038-041>057-061>063-066>068-071>073-251100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT- SHELBY-TAZEWELL-VERMILION-WOODFORD- 337 PM CDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING IN ADVANCE OF AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT INTO TUESDAY...BRINGING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. ONCE THE FRONT CLEARS THE AREA...VERY WINDY CONDITIONS WILL DEVELOP ON TUESDAY. SUSTAINED WINDS IN THE 25 TO 35 MPH RANGE WILL BE COMMON...WITH GUSTS IN EXCESS OF 40 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 10 PM. BARNES
In the hours before
Local storm report, Oct 24, 11:05 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1105 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL MAHOMET 40.19N 88.40W
10/24/2010 M0.25 INCH CHAMPAIGN IL EMERGENCY MNGR
&&
JPLocal storm report, Oct 24, 11:07 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 PM CDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HAIL 2 NNE SEYMOUR 40.13N 88.40W
10/24/2010 M0.75 INCH CHAMPAIGN IL STORM CHASER
WINDS ESTIMATED AROUND 50 MPH.
&&
JPLocal storm report, Oct 25, 12:11 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1211 AM CDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL EAST PEORIA 40.67N 89.55W
10/24/2010 M0.25 INCH TAZEWELL IL BROADCAST MEDIA
PEA SIZE HAIL REPORTED AT THE STUDIOS OF WEEK/WHOI IN
EAST PEORIA.
0800 PM HAIL PEKIN 40.57N 89.63W
10/24/2010 M0.25 INCH TAZEWELL IL LAW ENFORCEMENT
0840 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
10/24/2010 SANGAMON IL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES BLOWN DOWN TOWARD THE
CENTER OF SPRINGFIELD.
1102 PM HAIL 2 NNE SEYMOUR 40.13N 88.40W
10/24/2010 M0.75 INCH CHAMPAIGN IL STORM CHASER
WINDS ESTIMATED AROUND 50 MPH.
1103 PM HAIL MAHOMET 40.19N 88.40W
10/24/2010 M0.25 INCH CHAMPAIGN IL EMERGENCY MNGR
&&
JPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:41 PM CDT | Special Weather Statement | ILX | Menard | 49 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 50 min |
| Oct 24, 8:49 PM CDT | Special Weather Statement | ILX | Sangamon | 56 min |
| Oct 24, 9:01 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 44 min |
| Oct 24, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Piatt, Sangamon | 52 min |
| Oct 24, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Piatt | 60 min |
| Oct 24, 11:05 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 40 min |
| Oct 24, 11:45 PM CDT | Areal Flood Advisory | ILX | Champaign, Piatt | 4 hr |
Nearby
Wind Advisories in Illinois, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.